Just Started new medication for Crohn's

Hi I've just started taking taking Azathloprine tablets 150 mg for my Crohn's a few days ago, I was on Mesalazine, quite a high dose, which seemed to be helping my bowl symptons but not my mouth ulcers. I have come off these and have been put on this new medication, but have noticed that the ulcers on my anus are becoming painful again. I'm concerned my symptoms are going to get worse again before they get better again, has anyone have any experience on this, that can give ,e some advice of what to expect, also I know this new tablet is a bit of a double edge sword, as it can open me up to other infections.

2 Replies

oldestnewest
  • Dear Kathy, I have Crohns and I have been on azathioprine since 2008. It takes a short while for it to get into your system but when it does, and in my own situation, it worked very well. I had large and very painful ulcers everywhere in my mouth, side of tongue and back of throat - azathioprine stopped them. So long as I am careful in what I eat, my bowel is good and on azathioprine, I can even eat foods that I would have never thought possible. It is an incredibly powerful drug and does come with side effects, none that have bothered me so far. Read the pamphlet that comes in the medication box. I have to have four weekly blood tests to monitor my liver function (LFT) which has been elevated since taking azathioprine but I've been told that this is the worse of the two evils. I hope it works as well for you as it has for me. Please feel free to contact me if you want to ask any more questions, seems as though we had similar symptoms (the oral part of Crohns seems less familiar) I am male, 47, diagnosed early 2008 and doing pretty well at moment as far as my Crohns is concerned 😀 Alan

  • Thank you Alan that was really helpful, cross fingers it works as well for me as it has for you.

You may also like...